Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Complex function algebras


Author: H. S. Bear
Journal: Trans. Amer. Math. Soc. 90 (1959), 383-393
MSC: Primary 46.00
MathSciNet review: 0107164
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Paul Civin, A maximum modulus property of maximal subalgebras, Proc. Amer. Math. Soc. vol. 10 (1959) pp. 51-54. MR 0105032 (21:3778)
  • [2] I. Gelfand, Normierte Ringe, Rec. Math. (Mat. Sbornik) N.S. vol. 9 (1941) pp. 3-24. MR 0004726 (3:51f)
  • [3] H. Helson and F. Quigley, Maximal algebras of continuous functions, Proc. Amer. Math. Soc. vol. 8 (1957) pp. 111-114. MR 0084732 (18:911f)
  • [4] S. N. Mergelyan, Uniform approximations to functions of a complex variable, Amer. Math. Soc. Translations, no. 101. MR 0060015 (15:612h)
  • [5] Walter Rudin, Boundary values of continuous analytic functions, Proc. Amer. Math. Soc. vol. 7 (1956) pp. 808-811. MR 0081948 (18:472c)
  • [6] -, Subalgebras of spaces of continuous functions, Proc. Amer. Math. Soc. vol. 7 (1956) pp. 825-830. MR 0082650 (18:587a)
  • [7] -, Analyticity and the maximum modulus principle, Duke Math. J. vol. 20 (1953) pp. 449-457. MR 0056076 (15:21g)
  • [8] G. E. Šilov, On rings of functions with uniform convergence, Ukrain. Mat. Ž. vol. 33 (1951) pp. 404-411 (Russian). MR 0054178 (14:884c)
  • [9] -, On decomposition of a commutative normed ring in a direct sum of ideals, Mat. Sbornik N.S. vol. 32 (74) (1953) pp. 353-364 (Russian). MR 0054177 (14:884b)
  • [10] John Wermer, On algebras of continuous functions, Proc. Amer. Math. Soc. vol. 4 (1953) pp. 866-869. MR 0058877 (15:440g)
  • [11] -, Polynomial approximation on an arc in $ {C^3}$, Ann. of Math. vol. 62 (1955) pp. 269-270. MR 0072260 (17:255h)
  • [12] -, Subalgebras of the algebra of all complex-valued continuous functions on the circle, Amer. J. Math. vol. 78 (1956) pp. 225-242. MR 0084729 (18:911c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.00

Retrieve articles in all journals with MSC: 46.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1959-0107164-9
PII: S 0002-9947(1959)0107164-9
Article copyright: © Copyright 1959 American Mathematical Society